MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS PERCARDIOCENTESIS KIT.STERILE; CUSTOM KIT

MERIT MEDICAL SYSTEMS PERCARDIOCENTESIS KIT.STERILE; CUSTOM KIT
Catalog Number PC801
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.
 
Event or Problem Description
The account alleges that a pericardiocentesis procedure was performed at patient's bedside within the unit for subacute cardiac tamponade.The physician failed to acquire access to the patient's pericardium with the 8.3f pigtail catheter.The physician had a difficult time advancing the drainage catheter to the pericardium over-the-access wire.The physician had to use additional force with the dilator/guidewire which possibly resulted in the puncture/perforation of the patient's right ventricle.The account agrees that an inadequate number of dilators were available to properly dilate the pericardium due to the fact this procedure was performed at patient's bed side and not in cathlab setting.The patient was transferred to surgical unit for urgent thoracotomy after right ventricular perforation.Patient was doing well two weeks post-surgical follow up.Device was discarded and will not be returning for evaluation.The reporting nurse states that this patient has a history of radiation therapy to chest that would have caused a lot of scar tissue/fibrous tissue formation resulting in extreme difficulty in acquiring access during pericardiocentesis attempts.Historically, difficult access to the pericardium has been a factor with this patient.

Brand Name
PERCARDIOCENTESIS KIT.STERILE
Common Device Name
CUSTOM KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
12701 kingston ave
richmond VA 23836
MDR Report Key12174199
Report Number1125782-2021-00002
Device Sequence Number1622260
Product Code PXU
UDI-Device Identifier00884450054017
UDI-Public884450054017
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPC801
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;